Alert archive / Georgia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 210, NWS Atlanta, GA

July 10, 2020Crisp County, Dooly County, Sumter County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 10, 2020, 4:05 PM EDT for Crisp County, Dooly County, Sumter County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2020, 4:05 PM EDT (20:05 UTC)
Expired
Jul 10, 2020, 4:45 PM EDT
In force
40 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crisp County, GA, Dooly County, GA, Sumter County, GA

The radar

The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2020-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 982 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2020-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
982 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

013 
WUUS52 KFFC 102005
SVRFFC
GAC081-093-261-102045-
/O.NEW.KFFC.SV.W.0210.200710T2005Z-200710T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
405 PM EDT Fri Jul 10 2020

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southwestern Dooly County in central Georgia...
  Southeastern Sumter County in west central Georgia...
  Crisp County in central Georgia...

* Until 445 PM EDT.

* At 405 PM EDT, a severe thunderstorm was located near Drayton, or 9
  miles southwest of Vienna, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Cordele, Vienna, Cobb, East Crisp, Fort Early, Drayton, Georgia
  Veterans Memorial St Pk, Richwood, Raines and Wenona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3184 8386 3185 8394 3186 8394 3186 8393
      3188 8393 3191 8392 3191 8401 3203 8407
      3214 8390 3199 8365 3184 8377 3182 8386
TIME...MOT...LOC 2005Z 321DEG 16KT 3203 8393 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
967 
WWUS52 KFFC 102036
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
436 PM EDT Fri Jul 10 2020

GAC093-261-102045-
/O.CAN.KFFC.SV.W.0210.000000T0000Z-200710T2045Z/
Dooly GA-Sumter GA-
436 PM EDT Fri Jul 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DOOLY AND
SOUTHEASTERN SUMTER COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3184 8386 3185 8394 3186 8393 3188 8393
      3193 8392 3197 8393 3199 8395 3199 8394
      3200 8395 3202 8395 3202 8378 3199 8365
      3184 8377 3182 8386
TIME...MOT...LOC 2035Z 321DEG 16KT 3192 8383 

$$

GAC081-102045-
/O.CON.KFFC.SV.W.0210.000000T0000Z-200710T2045Z/
Crisp GA-
436 PM EDT Fri Jul 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL CRISP COUNTY...

At 435 PM EDT, a severe thunderstorm was located over Raines, or near
Cordele, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Cordele, East Crisp, Fort Early, Wenona, Georgia Veterans Memorial St
Pk and Raines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3184 8386 3185 8394 3186 8393 3188 8393
      3193 8392 3197 8393 3199 8395 3199 8394
      3200 8395 3202 8395 3202 8378 3199 8365
      3184 8377 3182 8386
TIME...MOT...LOC 2035Z 321DEG 16KT 3192 8383 

HAIL...0.75IN
WIND...60MPH
 
$$
091 
WWUS52 KFFC 102043
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
443 PM EDT Fri Jul 10 2020

GAC081-102053-
/O.EXP.KFFC.SV.W.0210.000000T0000Z-200710T2045Z/
Crisp GA-
443 PM EDT Fri Jul 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CRISP COUNTY WILL
EXPIRE AT 445 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.

LAT...LON 3184 8386 3185 8394 3186 8393 3188 8393
      3193 8392 3197 8393 3199 8395 3199 8394
      3200 8395 3202 8395 3202 8378 3199 8365
      3184 8377 3182 8386
TIME...MOT...LOC 2043Z 321DEG 16KT 3191 8382 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:50 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 10, 2:50 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
250 PM EDT Fri Jul 10 2020

.SHORT TERM /Tonight through Saturday Night/...

Northwesterly flow persists across the region as an upper level
trough shifts east over the Mid Atlantic region and Tropical
Storm Fay continues to push northward along the mid-Atlantic coast
and into New England. Weak impulses continue to traverse the
northwest upper flow across the forecast area. With ample moisture
remaining in place over the area, scattered diurnally driven
convection is ongoing across north and central Georgia, with the
greatest thunderstorm chances expected in the mid to late
afternoon today before diminishing in the evening hours. However,
rain chances are a little lower than the previous several days,
with the highest PoPs in the 30-40 percent range. While widespread
severe weather is not expected, a few storms could become strong,
and capable of producing gusty winds, locally heavy rain, and
frequent lightning.

Model guidance continues to indicate a drier airmass setting up over
the area beginning this evening and through the remainder of the
period. This drier air will keep rain chances to a minimum on
Saturday and keep mostly clear to clear skies during the overnight
hours, allowing for cooler than normal low temperatures over north
Georgia. In contrast, High temperatures of 1-4 degrees above normal,
in the low 90s in north Georgia and mid 90s in central Georgia, are
expected this afternoon and Saturday afternoon. Dewpoints today are
furthermore in the mid to upper 70s as a result of deep moisture
over the area. As a result, heat indices are climbing into the 100-
105 range across the majority of our area this afternoon. In spite
of above average temperatures again on Saturday, drier conditions
will serve to mitigate heat index concerns.

King

.LONG TERM /Sunday through Friday/...

At this point, models are suggesting that an MCS is likely over the
SE at some point on Sunday into Monday. Both the SPC and local model
guidance suggest that the severe parameters that support a favorable
environment for such a system have remained in place. Mid level
lapse rates still range from 7 to 7.5 C/KM and strong daytime
heating combined with some decent bulk shear in NW Georgia are
enough to place us in a Marginal Risk for Sunday.

By Tuesday, the ridge in the SW begins to move East and we begin to
flatten out, taking on a more westerly flow. Some strong ridging
brings in abundant dry air aloft which will shut down afternoon
thunderstorms for most of Wednesday and Thursday afternoon. By
Friday though, high pressure settles over us and the flow becomes
zonal. With the moisture return and no steering pulse convection
should start up again and continue into next weekend.

The heat will continue through the rest of the forecast period.
Temperatures in the low to mid 90s climbing into the mid 90s across
the entire CWA by late next week. Widespread heat indices in the low
100s will be likely

Vaughn

&&

.AVIATION...
18Z Update...
A SCT-BKN cu field at 030-040 is in place across north and central
Georgia and is expected to persist through the afternoon hours
today. Scattered convection has begun to develop and is expected to
increase in coverage in the mid to late afternoon. A TEMPO for TSRA
has been introduced at the metro ATL sites from 19-23Z. Some MVFR
ceilings are also possible where thunderstorms occur. W to NW winds
through the period will start out at 5-8 kts before increasing to 9-
13 kts across the area on Saturday afternoon after 16Z.

//ATL Confidence...18Z Update...
Medium confidence on the timing and coverage of TSRA
High confidence on all other elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  94  69  95 /  20   0   0  30
Atlanta         71  92  71  92 /  20   0   5  40
Blairsville     65  85  64  85 /  30   0   5  50
Cartersville    69  92  68  92 /  20   0   5  40
Columbus        75  95  72  98 /  10   0   5  40
Gainesville     70  90  69  91 /  20   0   5  40
Macon           74  95  70  96 /  20   0   0  30
Rome            69  92  69  92 /  10   0  10  50
Peachtree City  71  92  69  95 /  20   0   5  40
Vidalia         76  96  73  98 /  30  10   5  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...King
LONG TERM....Vaughn
AVIATION...King
Hazardous weather outlook, Jul 10, 11:49 AM EDT, 4 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1149 AM EDT Fri Jul 10 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1149 AM EDT Fri Jul 10 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected over north and central Georgia
this afternoon and evening. A few storms will be strong with
gusty winds, frequent lightning and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Isolated thunderstorms are possible over portions of central
Georgia, east and south of Macon, Saturday afternoon and early
evening.

Scattered afternoon and evening thunderstorms are expected
Sunday. A few storms will be strong to severe with strong to
damaging winds, frequent lightning and locally heavy rainfall

Isolated to scattered thunderstorms are expected Monday through
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Jul 10, 11:02 AM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1102 AM EDT FRI JUL 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     2 SE MOUNTAIN PARK      33.82N  84.11W
07/09/2020                   GWINNETT           GA   EMERGENCY MNGR

            GWINNETT COUNTY EMERGENCY MANAGEMENT REPORTED POWER
            LINES BLOWN DOWN IN THE 5200 BLOCK OF VIVID DRIVE SW IN
            STONE MOUNTAIN.

&&

EVENT NUMBER FFC2000876

20
Special weather statement, Jul 10, 3:13 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT Fri Jul 10 2020

GAZ093-104-105-101945-
Macon GA-Dooly GA-Sumter GA-
313 PM EDT Fri Jul 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...WESTERN
DOOLY AND NORTHEASTERN SUMTER COUNTIES UNTIL 345 PM EDT...

At 313 PM EDT...a strong thunderstorm was near Pennington, or near
Oglethorpe...moving southeast at 15 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Unadilla, Montezuma, Byromville, Pinehurst, Andersonville, Lilly,
Dooling, Andersonville National Historic, Drayton, Clearview, Flint
River Wma and Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3222 8415 3232 8398 3225 8369 3201 8399
TIME...MOT...LOC 1913Z 327DEG 11KT 3220 8405

WIND...50MPH
Special weather statement, Jul 10, 3:27 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
327 PM EDT Fri Jul 10 2020

GAZ015-023-102000-
Hall GA-Lumpkin GA-
327 PM EDT Fri Jul 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HALL AND
SOUTHEASTERN LUMPKIN COUNTIES UNTIL 400 PM EDT...

At 327 PM EDT...a strong thunderstorm was over Murrayville, or 9
miles southeast of Dahlonega...moving southeast at 15 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Gainesville, Oakwood, Lula, Clermont and Murrayville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3442 8362 3440 8366 3437 8367 3419 8386
      3439 8398 3440 8397 3441 8398 3452 8389
TIME...MOT...LOC 1927Z 315DEG 15KT 3443 8389

WIND...50MPH
Special weather statement, Jul 10, 3:45 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
345 PM EDT Fri Jul 10 2020

GAZ104>106-102015-
Crisp GA-Dooly GA-Sumter GA-
345 PM EDT Fri Jul 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRISP...SOUTHERN DOOLY
AND NORTHEASTERN SUMTER COUNTIES UNTIL 415 PM EDT...

At 345 PM EDT...a strong thunderstorm was over Flint River Wma, or 10
miles west of Vienna...moving southeast at 15 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cordele, Vienna, Byromville, Lilly, Drayton, Georgia Veterans
Memorial St Pk, Richwood, Methvins, Raines and Flint River Wma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3211 8410 3223 8395 3209 8361 3208 8361
      3184 8385
TIME...MOT...LOC 1945Z 314DEG 14KT 3212 8397

WIND...50MPH
Special weather statement, Jul 10, 3:46 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
346 PM EDT Fri Jul 10 2020

GAZ020-021-102015-
Cherokee GA-Bartow GA-
346 PM EDT Fri Jul 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE AND EASTERN BARTOW
COUNTIES UNTIL 415 PM EDT...

At 346 PM EDT...a strong thunderstorm was over Lake Arrowhead, or
near Canton...moving southeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Canton, Woodstock, Holly Springs, Waleska, Buffington, Hickory Flat,
Union Hill, Lake Arrowhead, Kellogg Creek, Oak Grove, Little River
Landing, George Washington Carver St Pk, Lebanon, Sutallee, Hobgood
Park and Bridgemill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3425 8473 3438 8458 3429 8431 3412 8442
      3408 8463
TIME...MOT...LOC 1946Z 314DEG 14KT 3427 8459

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:10 PM EDTSpecial Weather StatementFFCHenry35 min
Jul 9, 8:32 PM EDTSpecial Weather StatementFFCUpson28 min
Jul 10, 3:13 PM EDTSpecial Weather StatementFFCDooly32 min
Jul 10, 3:27 PM EDTSpecial Weather StatementFFCHall33 min
Jul 10, 3:45 PM EDTSpecial Weather StatementFFCDooly30 min
Jul 10, 3:46 PM EDTSpecial Weather StatementFFCCherokee29 min
Jul 10, 4:00 PM EDTSevere Thunderstorm WarningFFCCherokee, Fulton30 min
Jul 10, 4:23 PM EDTSpecial Weather StatementFFCCrawford37 min
Jul 10, 4:31 PM EDTSpecial Weather StatementFFCGwinnett29 min
Jul 10, 4:39 PM EDTSpecial Weather StatementFFCButts36 min
Jul 10, 5:00 PM EDTSpecial Weather StatementFFCClarke, Oconee30 min
Jul 10, 5:34 PM EDTSpecial Weather StatementFFCJones26 min
Jul 10, 6:17 PM EDTSpecial Weather StatementFFCMorgan28 min
Jul 10, 6:19 PM EDTSpecial Weather StatementFFCWilkes26 min
Jul 10, 6:21 PM EDTSpecial Weather StatementFFCWilkinson24 min
Jul 10, 6:39 PM EDTSevere Thunderstorm WarningFFCWilkes36 min
Jul 10, 6:41 PM EDTSpecial Weather StatementFFCJasper, Newton34 min
Jul 10, 6:48 PM EDTSevere Thunderstorm WarningFFCJasper, Newton27 min
Jul 10, 7:23 PM EDTSpecial Weather StatementFFCGreene37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.